Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 15, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 13, 2000, 11:17 PM CST for Dale County, Henry County, Alabama. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 13, 2000, 11:17 PM CST (05:17 UTC)
- Expired
- Feb 14, 2000, 12:15 AM CST
- In force
- 58 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dale County, AL, Henry County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 13, 5:30 PM CST | Tornado Watch | SPC | 7 hr |
| Feb 13, 10:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 5.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 140518 SVRTLH ALC045-067-140615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1117 PM CST SUN FEB 13 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DALE COUNTY IN ALABAMA NORTHERN HENRY COUNTY IN ALABAMA * UNTIL 1215 AM CST * AT 1117 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS..MOVING EAST AT 55 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 1215 AM CST... SKIPPERVILLE...ROBERTS CROSSROADS BELLS CROSSROADS CLOPTON...BERTHA GRABALL...MURPHY STATION ABBEVILLE...ABBEVILLE MUNI A/P WILLS CROSSROADS...COATES A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALER0T FOR RAPIDLY CHANGING CONDITIONS. LAT...LON 3164 8559 3150 8555 3150 8511 3173 8512 WATSON NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 10:45 PM CST, 32 minutes earlier.
Area forecast discussion, Feb 13, 10:45 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1145 PM EST SUN FEB 13 2000
...A TORNADO WATCH IS IN EFFECT UNTIL 5 AM EST (4 AM CST) FOR ALL OF
SOUTHEAST ALABAMA...SOUTHCENTRAL AND SOUTHWEST GA...FOR ALL THE FL
PANHANDLE AND ALL THE BIG BEND MINUS DIXIE AND LAFAYETTE COUNTIES...
VERY ACTIVE NIGHT CONTS...WITH TORNADO WARNINGS ISSUED FOR SEMINOLE
(2)...DECATUR...MILLER...BAKER...MITCHELL AND JACKSON COUNTIES AND
SEVERE TSTMS FOR DECATUR...IRWIN...BAY...JACKSON...WASHINGTON...DALE
AND COFFEE COUNTIES. AND SMW.
MORE IN THE NEXT AFD.
.TLH...
AL...TORNADO WATCH UNTIL 4 AM CST.
GA...TORNADO WATCH UNTIL 5 AM EST.
FL...TORNADO WATCH UNTIL 5 AM EST (4 AM CST) FOR ALL THE PANHANDLE
AND BIG BEND EXCEPT LAFAYETTE AND DIXIE COUNTIES.
BLOCKIn the hours before
Special weather statement, Feb 13, 5:50 PM CST, 5 hours 27 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 750 PM EST SUN FEB 13 2000 ...A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM CST) FOR ALL THE GEORGIA AND FLORIDA COUNTIES... A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM CST) FOR ALL THE FLORIDA BIG BEND AND PANHANDLE AND FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA. DURING THE EARLY EVENING...A STRONG PRE-FRONTAL SQUALL LINE FROM COLUMBUS GEORGIA SOUTH THROUGH DOTHAN ALABAMA ...FORT WALTON BEACH FLORIDA AND INTO THE ADJACENT GULF OF MEXICO WAS MOVING RAPIDLY EASTWARD. DOPPLER RADAR INDICATED THAT SOME OF THE ASSOCIATED STRONG THUNDERSTORMS HAVE THE POTENTIAL TO BE SEVERE WITH TORNADO POTENTIAL. SOUTHERLY WINDS JUST AHEAD OF THIS SQUALL WILL GENERATE WINDS 15 TO 20 MPH...POSSIBLY HIGHER...WITH HIGHER GUSTS. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE VERY VIGILANT TO THE WEATHER...ESPECIALLY UNTIL 1 AM EST AND REPORT ANY SEVERE WEATHER AND OR HEAVY RAIN EVENTS TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE WEB AT HTTP://WWW.NWS.FSU.EDU/ BLOCK
Special weather statement, Feb 13, 5:59 PM CST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 200 PM EST SUN FEB 13 2000 MODELS IN PRETTY GOOD AGREEMENT AND INITIALIZE FAIRLY WITH MODELS SHOWING SHORTWAVE PROGGED TO LIFT ACROSS THE SOUTHEASTERN STATES THROUGH MONDAY. AS SHORTWAVE MOVES TOWARDS THE REGION UPPER FLOW BEGINS TO FLATTEN BY AROUND 18Z OR SO ON MONDAY. AT THE SURFACE MODELS AGREE IN PUSHING FRONTAL BOUNDARY INTO WESTERN SECTIONS OF THE FORECAST AREA AROUND MIDDAY ON MONDAY AND THRU THE REGION MONDAY EVENING. EXPECT SCATTERED CONVECTION TO DEVELOP AHEAD OF THE FRONT WITH MODELS SHOWING VERY MOIST AIRMASS IN THE LOW LEVELS. AS INDICATED IN SPC DAY1 OUTLOOK...SLGT CHANCE OF SVR STORMS POSSIBLE ACROSS MAINLY NORTHERN PORTIONS OF MY FORECAST AREA...SINCE MODELS ARE INDICATING A STRONG LOW LEVEL (850MB) JET OF AROUND 50 KTS MOVING ACROSS THE AREA. INSTABILITY ALSO DECENT WITH LI'S RANGING FROM -2 TO -6 AT AROUND 06Z TONIGHT...BUT THEN NOT QUITE AS UNSTABLE FROM 12-18Z AS LI'S RANGE FROM -2 TO -4. LIMITING FACTORS WILL BE STORMS MOVING THROUGH MAINLY DURING THE OVERNIGHT AND MORNING HOURS...AND MEAN RH FIELDS RATHER DRY WITH 70 PERCENT RH LINE MAINLY OVER EXTREME NORTHERN PORTIONS OF FORECAST AREA. IN ADDITION FAVORABLE QUADRANTS OF UPPER LEVEL JETS SHOULD BE OVER SRN ALABAMA BY LATE TONIGHT...BUT AS SYSTEM MAKES PROGRESS ON MONDAY... RIGHT FRONT QUADRANT WILL BE OVER THE FORECAST AREA ON MONDAY WHICH SHOULD LIMIT CONVECTION. EXPECT SCATTERED SHOWERS AND STORMS TO BEGIN SHORTLY AFTER MIDNIGHT AND CONTINUE TO PUSH THRU THE AREA...AND BY 18Z OR SO REMAINING STORMS SHOULD BE OVER EXTREME EASTERN SECTIONS OF THE FORECAST AREA AND POSSIBLY LINGER TIL EARLY EVENING. AS FOR POPS...ETA/NGM BOTH RATHER SIMILAR WITH QPF FIELDS SHOWING HEAVIEST AND MORE WIDESPREAD RAIN TOWARD THE NORTH WITH PRECIP ALONG THE FRONT FARTHER SOUTH DECREASING. ALSO FOUS QPF GUIDANCE VERY CLOSE WITH THESE TWO MODELS...BOTH GENERALLY UNDER A QUARTER INCH. 12Z FWC POP GUIDANCE IS STILL VERY SIMILAR TO POPS THAT WERE INCLUDED IN ZONES FROM MID SHIFT...AROUND 30-40 PERCENT...BUT GUIDANCE FOR SOME PLACES STILL SEEMS TOO LOW (20-30 PERCENT). WILL GENERALLY GO WITH 40ISH POPS FOR BIG BEND AND S CENTRAL GA ZONES FOR TONIGHT AND MONDAY...BUT MAY BUMP UP POPS TO 50-60 PERCENT OR SO FOR SE AL...FL PANHANDLE AND NORTHERN GA ZONES...WHERE BEST OMEGA... MOISTURE AND INSTABILITY WILL OCCUR. WINDS OVER COASTAL WATERS HAVE YET TO INCREASE...BUT MODELS SHOW THIS OCCURRING OVERNIGHT AS FRONT APPROACHES THE REGION. THEREFORE WILL HAVE SCA GOING FOR ALL OF THE COASTAL WATERS TONIGHT AND EARLY MONDAY...BUT THEN WINDS WILL QUICKLY SHIFT TO THE NW AND EVENTUALLY NORTH MONDAY NIGHT AND DECREASE. PRELIMINARY NUMBERS... TLH 061/075/044/074 45-0 PFN 064/072/049/070 5500 DHN 059/071/045/072 6500 ABY 059/072/043/071 5510 VLD 061/076/046/073 4420 .TLH... AL...NONE. GA...NONE. FL...SMALL CRAFT ADVISORY GMZ750-770-755-775. MOLLERE WWUS82 KTAE 132350 SPSTLH ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-141000- HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR ISSUANCE TIME NATIONAL WEATHER SERVICE TALLAHASSEE FL 650 PM EST SUN FEB 13 2000 ...A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM CST) FOR ALL THE GEORGIA AND FLORIDA COUNTIES... A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM CST) FOR ALL THE FLORIDA BIG BEND AND PANHANDLE AND FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA. DURING THE EARLY EVENING...A STRONG PRE-FRONTAL SQUALL LINE FROM COLUMBUS GEORGIA SOUTH THROUGH DOTHAN ALABAMA ...FORT WALTON BEACH FLORIDA AND INTO THE ADJACENT GULF OF MEXICO WAS MOVING RAPIDLY EASTWARD. DOPPLER RADAR INDICATED THAT SOME OF THE ASSOCIATED STRONG THUNDERSTORMS HAVE THE POTENTIAL TO BE SEVERE WITH TORNADO POTENTIAL. SOUTHERLY WINDS JUST AHEAD OF THIS SQUALL WILL GENERATE WINDS 15 TO 20 MPH...POSSIBLY HIGHER...WITH HIGHER GUSTS. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE VERY VIGILANT TO THE WEATHER...ESPECIALLY UNTIL 1 AM EST AND REPORT ANY SEVERE WEATHER AND OR HEAVY RA*IN EVENTS TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE WEB AT HTTP://WWW.NWS.FSU.EDU/ BLOCK
Special weather statement, Feb 13, 6:50 PM CST, 4 hours 27 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 750 PM EST SUN FEB 13 2000 ...A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM CST) FOR ALL THE GEORGIA AND FLORIDA COUNTIES... A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM CST) FOR ALL THE FLORIDA BIG BEND AND PANHANDLE AND FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA. DURING THE EARLY EVENING...A STRONG PRE-FRONTAL SQUALL LINE FROM COLUMBUS GEORGIA SOUTH THROUGH DOTHAN ALABAMA ...FORT WALTON BEACH FLORIDA AND INTO THE ADJACENT GULF OF MEXICO WAS MOVING RAPIDLY EASTWARD. DOPPLER RADAR INDICATED THAT SOME OF THE ASSOCIATED STRONG THUNDERSTORMS HAVE THE POTENTIAL TO BE SEVERE WITH TORNADO POTENTIAL. SOUTHERLY WINDS JUST AHEAD OF THIS SQUALL WILL GENERATE WINDS 15 TO 20 MPH...POSSIBLY HIGHER...WITH HIGHER GUSTS. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE VERY VIGILANT TO THE WEATHER...ESPECIALLY UNTIL 1 AM EST AND REPORT ANY SEVERE WEATHER AND OR HEAVY RAIN EVENTS TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE WEB AT HTTP://WWW.NWS.FSU.EDU/ BLOCK
Special weather statement, Feb 13, 10:30 PM CST, 47 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1130 PM EST SUN FEB 13 2000 ...A TORNADO WATCH IS IN EFFECT UNTIL 5 AM EST (4 AM CST) FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA PANHANDLE AND ALL THE FLORIDA BIG BEND EXCEPT LAFAYETTE AND DIXIE COUNTIES... DURING THE LATE EVENING...A VERY STRONG PRE-FRONTAL SQUALL LINE FROM THE CENTRAL FLORIDA PANHANDLE NORTHEAST THROUGH ALBANY WAS MOVING RAPIDLY EASTWARD. A SECOND RECENTLY INTENSIFIED SQUALL LINE WAS DETECTED FROM SOUTHWEST THROUGH EAST CENTRAL ALABAMA AND NORTH TOWARDS ATLANTA. THIS SECOND LINE WILL APPROACH SOUTHEAST ALABAMA WITHIN THE HOUR. DOPPLER RADAR INDICATED THAT SOME OF THE ASSOCIATED STRONG THUNDERSTORMS CONTINUE TO HAVE THE POTENTIAL TO BE SEVERE...WITH TORNADO POTENTIAL. SOUTHERLY WINDS JUST AHEAD OF THIS SQUALL WILL GENERATE WINDS 15 TO 20 MPH...POSSIBLY HIGHER...WITH HIGHER GUSTS. THERE EXISTS A REAL POSSIBILITY OF STRUCTURAL DAMAGE ...DOWNED TREES AND POWER LINES ALONG THE PATH OF BOTH SQUALL LINES. RESIDENTS ACROSS THE TRI-STATE AREA SHOULD MONITOR THE WEATHER AND BE PREPARED TO TAKE SHELTER. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE VERY VIGILANT TO THE WEATHER...AND REPORT ANY SEVERE WEATHER AND OR HEAVY RAIN EVENTS TO THE NATIONAL WEATHER SERVICE. $ FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE WEB AT HTTP://WWW.NWS.FSU.EDU/ BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 10:31 PM CST | Severe Thunderstorm Warning | TAE | Coffee, Dale | 44 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.